The Leading Finite Type Coefficients of the Links-Gould Polynomial of a Link

  • Ishii, Atsushi
  • Received : 2008.03.05
  • Accepted : 2009.08.06
  • Published : 2010.03.31


We show that the Links-Gould polynomial of a link has finite type coefficients in a multivariate series expansion, and express the leading coefficients in terms of the linking numbers of a link.


Links-Gould polynomial;finite type invariant;Vassiliev invariant


  1. J. S. Birman, New points of view in knot theory, Bull. Amer. Math. Soc. (N.S.), 28(1993), 253-287.
  2. J. S. Birman and X. S. Lin, Knot polynomials and Vassiliev's invariants, Invent. Math., 111(1993), 225-270.
  3. D. De Wit, Automatic evaluation of the Links-Gould invariant for all prime knots of up to 10 crossings, J. Knot Theory Ramifications, 9(2000), 311-339.
  4. D. De Wit, L. H. Kauffman and J. R. Links, On the Links-Gould invariant of links, J. Knot Theory Ramifications, 8(1999), 165-199.
  5. J. Hoste, The first coefficient of the Conway polynomial, Proc. Amer. Math. Soc., 95(1985), 299-302.
  6. A. Ishii, Algebraic links and skein relations of the Links-Gould invariant, Proc. Amer. Math. Soc., 132(2004), 3741-3749.
  7. A. Ishii, The Links-Gould polynomial as a generalization of the Alexander-Conway polynomial, Pacific J. Math., 225(2006), 273-285.
  8. T. Kanenobu, Infinitely many knots with the same polynomial invariant, Proc. Amer. Math. Soc., 97(1986), 158-161.
  9. T. Kanenobu, Examples on polynomial invariants of knots and links, Math. Ann., 275(1986), 555-572.
  10. T. Kanenobu, Y. Miyazawa and A. Tani, Vassiliev link invariants of order three, J. Knot Theory Ramifications., 7(1998), 433-462.
  11. J. R. Links and M. D. Gould, Two variable link polynomials from quantum supergroups, Letters in Mathematical Physics, 26(1992), 187-198.
  12. H. Murakami, Vassiliev invariants of type two for a link, Proc. Amer. Math. Soc., 124(1996), 3889-3896.
  13. T. Ohtsuki, Quantum invariants. A study of knots, 3-manifolds, and their sets, Series on Knots and Everything, 29. World Scientific Publishing Co., Inc., River Edge, NJ, 2002.
  14. V. A. Vassiliev, Cohomology of knot spaces, Theory of singularities and its applications, 23-69, Adv. Soviet Math., 1, Amer. Math. Soc., Providence, RI, 1990.